MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Urinary Frequency / Polyuria (2275); Dysuria (2684); Urinary Incontinence (4572)
Date of Event 05/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptom is a known risk associated with this type of treatment and is noted as such in the device direction for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
The patient underwent the holmium laser enucleation of the prostate study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2j, pulse frequency 40hz and total laser energy 80w.The fiber was stripped one time before the procedure.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed on the procedure day and removed three days post procedure.The patient discharge medication included sennosides for constipation prophylaxis.The patient began experiencing urinary incontinence fifty-one days post procedure.The patient symptom was reported to be ongoing, not serious, and no action was taken.The study facility assessed the symptom of urinary incontinence as possibly related to the holmium laser enucleation of the prostate procedure and possibly related to the device.
 
Event or Problem Description
The patient underwent the holmium laser enucleation of the prostate study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2j, pulse frequency 40hz and total laser energy 80w.The fiber was stripped one time before the procedure.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed on the procedure day and removed three days post procedure.The patient discharge medication included sennosides for constipation prophylaxis.The patient began experiencing irritative urinary symptoms on the procedure day (post procedure).The patient symptoms were reported to be not serious, ongoing and no action was taken.The study facility assessed irritative urinary symptoms as probably related to holmium laser enucleation of the prostate procedure and possibly related to the device.Also, the patient began experiencing urinary incontinence fifty-one days post procedure.The patient symptom was reported to be not serious, and no action was taken.The patient symptom of urinary incontinence was reported to be resolved forty-seven days post onset symptom.The study facility assessed the symptom of urinary incontinence as possibly related to the holmium laser enucleation of the prostate procedure and possibly related to the device.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.H6.Patient codes updated.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with this type of treatment and is noted as such in the device direction for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.H6.Patient codes updated.Correction: g1 manufacturing site information.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with this type of treatment and is noted as such in the device direction for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MA 14110
MY   14110
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17125268
Report Number2124215-2023-30576
Device Sequence Number7388242
Product Code GEX
UDI-Device Identifier08714729978695
UDI-Public08714729978695
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030003630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/05/2023
09/15/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/27/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale